Well, I just posted this elsewhere. Here the cause for SIBO is Accutane.
They also chose only female patients to rule out the following,
Exclusion criteria: Male patients were not included because gender
may influence small gut absorption, dysbiosis, tobacco and alcohol
abuse, immunity and Body Mass Index.
Severe acne is mainly caused by Propionibacterium acnes (PA) and is sometime treated with isotretinoin. Propionibacterium species may alter
intestinal mucosa and isotretinoin may induce mucosal side-effects. We investigated whether severe acne (treated or not with isotretinoin) is
associated with dysbiosis and its consequences.
^So right here I am looking at this differently based on what I have posted in my other thread.
Maybe propionate and or propionibacterium as an intestinal regulator.
Then you could maybe take this a step further looking at immunity and fat metabolism.
Btw, I have never been able to put on body weight or fat since Accutane.
Group 2 (isotretinoin) has a lower body weight (56.9 ± 9.9 versus 61.1 ± 15 kg; p<0.05) and Body Mass Index (20.84 ± 3.8 versus 22.85 ± 5.2; p<0.05)
than the control group (despite being younger (40 ± 10 years versus 50 ± 16; p<0.05).
Small Intestinal Bowel Overgrowth (SIBO) is due to bacterial
proliferation in the jejunum. These bacteria are consuming unabsorbed
disaccharides because of mucosal enzymatic deficiencies or excessive
intakes of sweetened food. Drug-induced mucosal atrophy belongs to the long list of possible etiologies. SIBO is associated with non-severe
complains like diarrhoea or constipation, bloating, abdominal pain
and sometimes with severe malabsorption and its consequences (e.g.
anaemia, Vitamin D or unsaturated lipid acids deficiency, fatigue,
decreased immunity) [1-3].
species may adhere to intestinal mucosa . They secrete
hyaluronidase and can alter intestinal mucosa
^just like on the skin, Accutane may create an environment to eradicate propionibacterium to a degree that it doesn’t come back.